Advanced Search
Article Contents
Article Contents

Upper bounds for the attractor dimension of damped Navier-Stokes equations in $\mathbb R^2$

Abstract Related Papers Cited by
  • We consider finite energy solutions for the damped and driven two-dimensional Navier--Stokes equations in the plane and show that the corresponding dynamical system possesses a global attractor. We obtain upper bounds for its fractal dimension when the forcing term belongs to the whole scale of homogeneous Sobolev spaces from $-1$ to $1$.
    Mathematics Subject Classification: Primary: 35B40, 35B41; Secondary: 35Q30, 76D05.


    \begin{equation} \\ \end{equation}
  • [1]

    P. Anthony and S. Zelik, Infinite-energy solutions for the Navier-Stokes equations in a strip revisited, Commun. Pure Appl. Anal., 13 (2014), 1361-1393.doi: 10.3934/cpaa.2014.13.1361.


    A. Babin, The attractor of a Navier-Stokes system in unbounded channel-like domain, Jour. Dyn. Diff. Eqns., 4 (1992), 555-584.doi: 10.1007/BF01048260.


    A. Babin and M. Vishik, Attractors of evolution partial differential equations and estimates of their dimension, Uspekhi Mat. Nauk, 38 (1983), 133-187; English transl. Russian Math. Surveys., 38 (1983).


    A. Babin and M. Vishik, Attractors of Evolution Equations, Studies in Mathematics and its Applications, 25. North-Holland Publishing Co., Amsterdam, 1992.


    J. Ball, Global attractors for damped semilinear wave equations. Partial differential equations and applications, Discrete Contin. Dyn. Syst., 10 (2004), 31-52.doi: 10.3934/dcds.2004.10.31.


    V. Barcilon, P. Constantin and E. S. Titi, Existence of solutions to the Stommel-Charney model of the gulf stream, SIAM J. Math. Anal., 19 (1988), 1355-1364.doi: 10.1137/0519099.


    M. Bartuccelli, J. Deane and S. Zelik, Asymptotic expansions and extremals for the critical Sobolev and Gagliardo-Nirenberg inequalities on a torus, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 445-482.doi: 10.1017/S0308210511000473.


    V. Chepyzhov and A. Ilyin, On the fractal dimension of invariant sets: Applications to Navier-Stokes equations, Discrete Contin. Dyn. Syst., 10 (2004), 117-135.


    V. Chepyzhov and A. Ilyin, A note on the fractal dimension of attractors of dissipative dynamical systems, Nonlinear Anal. Theory, Methods & Applications, 44 (2001), 811-819.doi: 10.1016/S0362-546X(99)00309-0.


    V. V. Chepyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics, Providence, RI: Amer. Math. Soc., 2002. (Amer. Math. Soc. Colloq. Publ. V.49.)


    V. Chepyzhov, M. Vishik and S. Zelik, Strong trajectory attractors for dissipative Euler equations, J. Math. Pures Appl., 96 (2011), 395-407.doi: 10.1016/j.matpur.2011.04.007.


    V. Chepyzhov and S. Zelik, Infinite energy solutions for dissipative Euler equations in $R^2$, J. Math. Fluid Mech., 17 (2015), 513-532, arXiv:1501.00684.doi: 10.1007/s00021-015-0213-x.


    P. Constantin and C. Foias, Global Lyapunov exponents, Kaplan-Yorke formulas and the dimension of the attractors for the 2D Navier-Stokes equations, Comm. Pure Appl. Math., 38 (1985), 1-27.doi: 10.1002/cpa.3160380102.


    P. Constantin and C. Foias, Navier-Stokes Equations, Univ. of Chicago Press, Chicago, 1988.


    P. Constantin, C. Foias and R. Temam, On the dimension of the attractors in two-dimensional turbulence, Physica D, 30 (1988), 284-296.doi: 10.1016/0167-2789(88)90022-X.


    P. Constantin and F. Ramos, Inviscid limit for damped and driven incompressible Navier-Stokes equations in $\mathbb R^2$, Comm. Math. Phys., 275 (2007), 529-551.doi: 10.1007/s00220-007-0310-7.


    C. Doering and J. Gibbon, Note on the Constantin-Foias-Temam attractor dimension estimate for two-dimensional turbulence, Phys. D, 48 (1991), 471-480.doi: 10.1016/0167-2789(91)90098-T.


    J. Dolbeault, A. Laptev and M. Loss, Lieb-Thirring inequalities with improved constants, J. European Math. Soc., 10 (2008), 1121-1126.doi: 10.4171/JEMS/142.


    C. Foias, O. Manely, R. Rosa and R. Temam, Navier-Stokes Equations and Turbulence, Cambridge Univ. Press, Cambridge, 2001.doi: 10.1017/CBO9780511546754.


    Th. Gallay, Infinite energy solutions of the two-dimensional Navier-Stokes equations, arXiv:1411.5156.


    Th. Gallay and C. E. Wayne, Global stability of vortex solutions of the two-dimensional Navier-Stokes equation, Comm. Math. Phys., 255 (2005), 97-129.doi: 10.1007/s00220-004-1254-9.


    A. A. Ilyin, Euler equations with dissipation, Mat. Sbornik, 182 (1991), 1729-1739; English transl. in Math. USSR, Sbornik, 74 (1993), 475-485.


    A. Ilyin, On the spectrum of the Stokes operator, Funktsional. Anal. i Prilozhen, 43 (2009), 14-25; English transl. in Funct. Anal. Appl., 43 (2009), 254-263.doi: 10.1007/s10688-009-0034-x.


    A. Ilyin, A. Miranville and E. Titi, Small viscosity sharp estimate for the global attractor of the 2-D damped-driven Navier-Stokes equations, Commun. Math. Sciences, 2 (2004), 403-426.doi: 10.4310/CMS.2004.v2.n3.a4.


    A. A. Ilyin, Lieb-Thirring inequalities on some manifolds, J. Spectr. Theory, 2 (2012), 57-78.doi: 10.4171/JST/21.


    O. A. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations, Leizioni Lincei, Cambridge Univ. Press, Cambridge, 1991.doi: 10.1017/CBO9780511569418.


    E. Lieb, On characteristic exponents in turbulence, Comm. Math. Phys., 92 (1984), 473-480.doi: 10.1007/BF01215277.


    V. X. Liu, A sharp lower bound for the Hausdorff dimension of the global attractors of the 2D Navier-Stokes equations, Comm. Math. Phys., 158 (1993), 327-339.doi: 10.1007/BF02108078.


    A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains, Handbook of differential equations: Evolutionary equations. Vol. IV, Handb. Differ. Equ., Elsevier North-Holland, Amsterdam, (2008), 103-200.doi: 10.1016/S1874-5717(08)00003-0.


    I. Moise, R. Rosa and X. Wang, Attractors for non-compact semigroups via energy equations, Nonlinearity, 11 (1998), 1369-1393.doi: 10.1088/0951-7715/11/5/012.


    J. Pedlosky, Geophysical Fluid Dynamics, Springer, New York, 1979.


    J. Pennant, A finite dimensional global attractor for infinite energy solutions of the damped Navier-Stokes equations in $\mathbb R^2$, submitted.


    J. Robinson, Dimensions, Embeddings, and Attractors, Cambridge Tracts in Mathematics, 186. Cambridge University Press, Cambridge, 2011.


    R. Rosa, The global attractor for the 2D Navier-Stokes flow on some unbounded domains, Nonlinear Anal., 32 (1998), 71-85.doi: 10.1016/S0362-546X(97)00453-7.


    M. Schonbek, Large time behaviour of solutions to the Navier-Stokes equations, Comm. Partial Differential Equations, 11 (1986), 733-763.doi: 10.1080/03605308608820443.


    G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer-Verlag, New York, 2002.doi: 10.1007/978-1-4757-5037-9.


    R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, 2nd ed. Springer-Verlag, New York, 1997.doi: 10.1007/978-1-4612-0645-3.


    R. Temam, Navier-Stokes Equations, Theory and Numerical Analysis, North-Holland, Amsterdam, 1977.


    H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, Second edition. Johann Ambrosius Barth, Heidelberg, 1995.


    M. Wiegner, Decay results for weak solutions of the Navier-Stokes equations on $R^n$, J. London Math. Soc., (2) 35 (1987), 303-313.doi: 10.1112/jlms/s2-35.2.303.


    G. Wolansky, Existence, uniqueness, and stability of stationary barotropic flow with forcing and dissipation, Comm. Pure Appl. Math., 41 (1988), 19-46.doi: 10.1002/cpa.3160410104.


    S. Zelik, Spatially nondecaying solutions of the 2D Navier-Stokes equation in a strip, Glasg. Math. J., 49 (2007), 525-588.doi: 10.1017/S0017089507003849.


    S. Zelik, Infinite energy solutions for damped Navier-Stokes equations in $\mathbbR^2$, J. Math. Fluid Mech., 15 (2013), 717-745.doi: 10.1007/s00021-013-0144-3.

  • 加载中

Article Metrics

HTML views() PDF downloads(117) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint